Heavy Rain, Glynn
- When
- July 1, 3:00 PM EST to 3:53 PM EST
- Where
- Glynn County, Brunswick McKinnon F
- Reported by
- ASOS
- Coordinates
- 31.150, -81.380
ASOS station KSSI Brunswick measured 2.13 inches of rain. Rain began around 4 PM.
Tropical airmass extending across the region from the low pressure center along the GA/SC coast with precipitable water of 2 inches and diurnal heating developed numerous to widespread shower and storm activity over northeast Florida. Activity was focused along the Atlantic and Gulf sea breezes as they shifted inland in the afternoon especially across the I-95 corridor where the boundaries later…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Tropical airmass extending across the region from the low pressure center along the GA/SC coast with precipitable water of 2 inches and diurnal heating developed numerous to widespread shower and storm activity over northeast Florida. Activity was focused along the Atlantic and Gulf sea breezes as they shifted inland in the afternoon especially across the I-95 corridor where the boundaries later merged. Training storms and heavy downpours led to street flooding in Jacksonville Beach, Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 1, 2:52 PM EST, 8 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 352 PM EDT Fri Jul 1 2022 ...LOCALLY HEAVY RAINFALL THREAT DAILY THROUGH THE HOLIDAY WEEKEND... .NEAR TERM [Through Tonight]... Tropical airmass extending across the region from the low pressure center along the GA/SC coast with PWATs of 2 inches or more and diurnal heating has kicked off numerous to widespread shower and storm activity that will continue through sunset before slowly fading/ending around midnight. Main threats will be heavy rainfall due to slow storm motion and some strong wind gusts into the 40-50 mph range, although cannot rule out an isolated severe wet microburst gusts to 60mph. Low temps will fall overnight into the lower 70s inland and middle 70s for the Atlantic Coast with some brief/patchy fog possible around sunrise Saturday morning. .SHORT TERM [Saturday Through Sunday Night]... Moist tropical airmass with PWATs of 2 inches or more will linger through the holiday weekend and combine with diurnal heating and a weak westerly flow. This will provide for numerous to widespread coverage of showers and storms during the afternoon and evening hours, and interaction with the East Coast sea breeze pushing into the I-95 corridor where most of the heavy rainfall threat will be along with locally/urbanized temporary flooding issues. Max temps reaching into the lower 90s inland and upper 80s coast before convection breaks out each, and combined with dewpoints in the middle 70s, peak heat indices in the 100-105 range. Rain cooled lows in the lower 70s inland and middle 70s along the Coast. .LONG TERM [Monday Through Friday]... Bermuda High pressure ridge axis will slowly build westward across the region and shift the steering flow back to a more southeasterly direction which will at first shift the numerous showers and storms more inland on Monday and Tuesday, then slightly drier airmass aloft builds into the region with PWATs falling to just below 2 inches along with High Pressure Ridging aloft to bring back to more "normal" scattered afternoon/evening storms with coverage of 40-50% for the Wednesday through Friday time frame. Max temps will remain above normal in the lower/middle 90s inland and around 90 along the Atlantic Coast. && .AVIATION... [Through 18Z Saturday] Numerous slow-moving storms building throughout the forecast area moving in a west to east pattern, reaching sites along the eastern portion of the CWA this afternoon. Main threats with storms are localized flooding and variable wind gusts of up to about 25 to 35 knots. Winds will be out of the S-SW for inland areas and out of the E for sites affected by the Atlantic coast sea breeze. Widespread storms will become dispersed overnight with mild winds setting in through Saturday morning. Renewed bouts of convection are expected to develop on Saturday near the end of the forecast period. && .MARINE... Low pressure along the SC/GA coast with trough extending south across NE FL/SE GA will continue a South-Southwest flow in the 15-20 knot range tonight with seas 3-6 ft and have placed a SCEC (Small Craft Exercise Caution) headline in the CWF. This low pressure system will slowly track NE away from the waters over the holiday weekend with decreasing S-SW winds back into the 10-15 knot range. Bermuda high pressure ridge axis will build in from the East across the local waters next week with less thunderstorm activity expect and mainly South winds at 10-15 knots and local SE sea breezes along the coast each day. Rip Currents: A mainly south to southwest flow with daily SE sea breezes along the Atlantic Coast will keep a Moderate risk of rip currents through the holiday weekend with surf/breakers generally in the 2-3 ft range. && .HYDROLOGY... Rainfall amounts of 1 to 2 inches with localized 3 to 5 inch amounts are expected through Monday across most of the area, especially closer to the Atlantic Coast along the I-95 and US301 corridors where interaction with the East Coast sea breeze takes place. Most of this rainfall is welcome since June was drier than normal, but may produce some temporary localized/urban flooding during the afternoon and evening hours. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 91 71 92 72 / 50 80 40 60 40 SSI 75 87 76 88 77 / 60 70 50 50 30 JAX 73 90 73 92 74 / 70 70 40 60 40 SGJ 73 90 74 90 75 / 80 70 40 50 30 GNV 71 91 72 92 73 / 70 80 30 70 30 OCF 72 92 73 92 73 / 60 80 30 70 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Special Weather Statement
National Weather Service Jacksonville FL
257 PM EDT Fri Jul 1 2022
FLZ033-125-133-011930-
Coastal St. Johns FL-Coastal Duval FL-Inland St. Johns FL-
257 PM EDT Fri Jul 1 2022
...Strong thunderstorms will impact portions of central St. Johns and
southeastern Duval Counties through 330 PM EDT...
At 257 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Neptune Beach to near Vilano Beach.
Movement was southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Saint Augustine, Unf, Ponte Vedra Beach, Neptune Beach, World Golf
Village, Saint Augustine Beach, Sawgrass, Nocatee, Durbin and Vilano
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2971 8120 2989 8147 3044 8156 3041 8137
3025 8135 2992 8123
TIME...MOT...LOC 1857Z 293DEG 6KT 3035 8145 2993 8138
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special Weather Statement
National Weather Service Jacksonville FL
304 PM EDT Fri Jul 1 2022
FLZ033-038-125-132-137-225-232-237-325-425-011930-
Eastern Clay FL-Western Clay FL-Western Duval FL-
South Central Duval FL-Inland Flagler FL-Eastern Putnam FL-
Western Putnam FL-Trout River FL-Coastal Duval FL-
Inland St. Johns FL-
304 PM EDT Fri Jul 1 2022
...Strong thunderstorms will impact portions of northwestern Flagler,
western St. Johns, northeastern Putnam, northeastern Clay and
southeastern Duval Counties through 330 PM EDT...
At 304 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Normandy to near Bardin. Movement was
southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Jacksonville, Palatka, Orange Park, Green Cove Springs, Hastings,
East Palatka, Mandarin, Fruit Cove, Arlington and Baymeadows.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2954 8140 2967 8174 3036 8185 3037 8155
TIME...MOT...LOC 1904Z 309DEG 6KT 3025 8178 2970 8169
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special Weather Statement
National Weather Service Jacksonville FL
336 PM EDT Fri Jul 1 2022
FLZ125-133-325-012000-
Coastal St. Johns FL-South Central Duval FL-Coastal Duval FL-
336 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of north central St.
Johns and southeastern Duval Counties through 400 PM EDT...
At 336 PM EDT, Doppler radar was tracking a strong thunderstorm near
Unf, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Unf, Ponte Vedra Beach, Arlington, Neptune Beach, Palm Valley,
Sawgrass, Baymeadows, Nocatee, Bayard and Craig Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3010 8154 3012 8154 3012 8156 3034 8162
3042 8139 3031 8135 3024 8134 3011 8130
3010 8130
TIME...MOT...LOC 1936Z 253DEG 27KT 3021 8150
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special Weather Statement
National Weather Service Jacksonville FL
338 PM EDT Fri Jul 1 2022
FLZ023-122-GAZ162-163-350-364-012015-
Baker FL-Northern Columbia FL-Clinch GA-Western Charlton GA-
Echols GA-Southern Ware GA-
338 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of northwestern Baker,
northeastern Columbia, eastern Echols, southeastern Ware,
southeastern Clinch and south central Charlton Counties through 415
PM EDT...
At 338 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Fargo, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Fargo and Taylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3041 8253 3067 8260 3079 8216 3038 8217
TIME...MOT...LOC 1938Z 253DEG 27KT 3057 8248
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special Weather Statement
National Weather Service Jacksonville FL
354 PM EDT Fri Jul 1 2022
FLZ140-240-012030-
Central Marion FL-Eastern Marion FL-
354 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of eastern Marion
County through 430 PM EDT...
At 354 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Weir, or near The Villages, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Fort McCoy, Salt Springs, Juniper Springs, Lynne, Weirsdale,
Ocklawaha, Moss Bluff, Silver Springs Shores, Lake Weir and
Belleview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2896 8213 2951 8193 2933 8168 2931 8168
2929 8165 2928 8164 2905 8164 2905 8166
2896 8166
TIME...MOT...LOC 1954Z 187DEG 14KT 2899 8197
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special Weather Statement
National Weather Service Jacksonville FL
356 PM EDT Fri Jul 1 2022
FLZ033-038-132-137-140-232-237-012030-
Eastern Clay FL-Western Clay FL-Inland Flagler FL-Eastern Putnam FL-
Western Putnam FL-Inland St. Johns FL-Eastern Marion FL-
356 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of western Flagler,
southwestern St. Johns, northeastern Marion, Putnam and east central
Clay Counties through 430 PM EDT...
At 356 PM EDT, Doppler radar was tracking a strong thunderstorm over
Palatka, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Palatka, Pomona Park, Hastings, East Palatka, Lake Delancy,
Fruitland, Picolata, Bostwick, Federal Point and Orange Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2934 8160 2933 8167 2951 8192 3002 8158
2983 8139
TIME...MOT...LOC 1956Z 225DEG 18KT 2964 8166
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
ASOS station KSSI Brunswick measured 2.13 inches of rain. Rain began around 4 PM.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2022Every state in 2022This day in weather historyWarnings in Georgia, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051033.